MAUDE Adverse Event Report: AESCULAP AG SHUMACHER BIOPSY/RNGURLRG-TPSTR240MM; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG SHUMACHER BIOPSY/RNGURLRG-TPSTR240MM; GENERAL SURGICAL INSTRUMENTS
Model Number ER064R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a shumacher biopsy/rngurlrg-tpstr240mm (part # er064r) was used during a procedure performed on an unknown date.According to the complainant, one of the forceps' arms fractured while attempting to extract samples from the cervix.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under (b)(4).
 
Additional Manufacturer Narrative
Correction/additional information: b1 + b2: adverse event.B5: patient harm changed.H1: serious injury.H6: codes.Investigation results: visual investigation: the forceps is in a used condition, the driving pin of the movable handle is broken up and is remaining in the upper slider.Vigilance investigator carried out the pictorial documentation visually and microscopically.The driving pin of the handle is broken off.The analysis of the fracture pattern illustrated a forced fracture due to overload, e.G.During handling or reprocessing.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction/additional information: patient harm changed to additional medical intervention.

Brand Name
SHUMACHER BIOPSY/RNGURLRG-TPSTR240MM
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12755836
Report Number9610612-2021-00692
Device Sequence Number19616451
Product Code HFB
UDI-Device Identifier04038653154845
UDI-Public4038653154845
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER064R
Device Catalogue NumberER064R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/06/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown